Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

July 13, 2021Dimmit County, Zavala County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jul 13, 2021, 3:19 PM CDT for Dimmit County, Zavala County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2021, 3:19 PM CDT (20:19 UTC)
Expired
Jul 13, 2021, 4:15 PM CDT
In force
56 min
Issued by
NWS Austin/San Antonio, TX

Counties Dimmit County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 95 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2009 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

606 
WWUS84 KEWX 132019
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
319 PM CDT Tue Jul 13 2021
 
TXZ203-217>219-228-132115-
Frio TX-Maverick TX-Uvalde TX-Dimmit TX-Zavala TX-
319 PM CDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK...DIMMIT...
SOUTH CENTRAL UVALDE...ZAVALA AND WEST CENTRAL FRIO COUNTIES UNTIL
415 PM CDT...

At 319 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Batesville to near Gilson Groves. Movement
was west at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Crystal City, Carrizo Springs, Big Wells, La Pryor, Batesville,
Asherton, Chula Vista-River Spur, Washer, Las Colonias, Winter Haven,
Cometa, Brundage, Carrizo Hill, Loma Vista, Gilson Groves, Catarina,
Las Vegas, Uvalde Estates and Farias Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2820 10021 2823 10022 2824 10025 2921 9993
      2895 9934 2820 9958
TIME...MOT...LOC 2019Z 109DEG 24KT 2901 9956 2828 9980 

$$

MO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:23 PM CDT, 56 minutes earlier.

Area forecast discussion, Jul 13, 2:23 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
223 PM CDT Tue Jul 13 2021

.SHORT TERM (Today through Wednesday)...
Texas is under a col in the upper pattern with ridging to the east
and west and a trough to the north. This weakness has allowed
convection to develop on the seabreeze which is moving northward
toward I-10. A line of thunderstorms extends from near Castroville
to near Halletsville. This activity will continue to move toward the
north through the rest of the afternoon and more storms could
develop behind this line. There could be brief heavy rain and winds
could gust up to 40 mph. We don't expect much change tonight.
Convection should die off quickly with the loss of daytime heating.
Clouds will move back in overnight for another warm night. Wednesday
will be very much like today. Convection will develop along the
seabreeze and move into our CWA during the afternoon. Convection
will be confined to the eastern half of the area where moisture will
be deepest. Brief heavy rain and gusty winds will be possible.
Storms will dissipate after sunset. Cloudy skies will keep
temperatures warm again.

&&

.LONG TERM (Wednesday Night through Monday)...
The pattern to start the long term does not change much from the
short term. South Central Texas will be stuck between the high that
is keeping the Western US in furnace like conditions and a weak high
pressure over the Eastern Gulf and Western Atlantic. This will
continue the low rain chances across areas along and east of
Interstate 35 each afternoon as the Gulf Moisture rich air interacts
with the sun and the seabreeze. Scattered showers and thunderstorms,
some producing a brief heavy downpour or gusty wind up to 50 mph will
continue to be possible each afternoon. Afternoon highs will be kept
in the low 90s across much of the area, including the I-35 corridor,
resulting in temperatures below seasonal normals. The exception will
be across the Rio Grande Plains where afternoon highs will climb into
the mid to upper 90s.

A pattern change comes towards the end of the long term period as an
upper trough digs across the Central and Eastern United States. Model
solutions differ at this point with the GFS and Canadian cutting off
a low pressure system across Oklahoma beyond the long term into the
middle of next week. In response to the upper trough models are
trying to bring yet another summer boundary down into Texas. The
Canadian is most bullish with the front at this point along wit the
ECMWF, while the GFS hangs it up north. Regardless of the exact
evolution it looks like for Monday and into next week the pattern
returns to a wetter one!

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              92  73  90  73  92 /  20  20  30   0  20
Austin Bergstrom Intl Airport  92  72  90  72  91 /  20  20  30   0  20
New Braunfels Muni Airport     91  72  91  73  92 /  30  30  40  -   20
Burnet Muni Airport            90  71  88  72  90 /  10  10  10   0  -
Del Rio Intl Airport           94  74  94  75  96 /  20  20  -   -   -
Georgetown Muni Airport        92  72  89  72  91 /  10  10  20   0  10
Hondo Muni Airport             90  72  89  72  91 /  20  20  20  -   -
San Marcos Muni Airport        92  72  90  73  91 /  20  20  40   0  20
La Grange - Fayette Regional   92  74  90  75  92 /  30  30  40   0  30
San Antonio Intl Airport       90  73  89  73  91 /  30  30  40  -   10
Stinson Muni Airport           91  75  90  75  92 /  30  30  40  -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...05
Long-Term...Treadway
Hazardous weather outlook, Jul 13, 3:46 AM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
346 AM CDT Tue Jul 13 2021

TXZ171>173-183>194-202>209-217>225-228-140900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
346 AM CDT Tue Jul 13 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 13, 1:32 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
132 PM CDT Tue Jul 13 2021

TXZ191-205>208-221-131915-
Guadalupe TX-Comal TX-Bexar TX-Caldwell TX-Hays TX-Wilson TX-
132 PM CDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...SOUTH
CENTRAL HAYS...GUADALUPE...NORTHEASTERN WILSON...EAST CENTRAL BEXAR
AND SOUTHEASTERN COMAL COUNTIES UNTIL 215 PM CDT...

At 131 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Berlin, or 7 miles southeast of Cibolo, moving north at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
New Braunfels, San Marcos, Schertz, Seguin, Cibolo, Canyon Lake Dam,
Canyon Lake, Garden Ridge, McQueeney, St. Hedwig, La Vernia,
Martindale, Marion, Kingsbury, Santa Clara, New Berlin, Staples,
Zuehl, Fentress and Geronimo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2941 9781 2935 9786 2932 9783 2930 9783
      2930 9819 2988 9832 2988 9773
TIME...MOT...LOC 1831Z 168DEG 33KT 2949 9809

AAT
Special weather statement, Jul 13, 3:11 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
311 PM CDT Tue Jul 13 2021

TXZ171>173-189>194-206-208-132115-
Comal TX-Blanco TX-Caldwell TX-Bastrop TX-Williamson TX-Llano TX-
Hays TX-Kendall TX-Burnet TX-Lee TX-Travis TX-
311 PM CDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILLIAMSON...NORTH
CENTRAL CALDWELL...HAYS...TRAVIS...BLANCO...SOUTHEASTERN LLANO...
BASTROP...NORTHWESTERN LEE...NORTHEASTERN KENDALL...SOUTHWESTERN
BURNET AND NORTH CENTRAL COMAL COUNTIES UNTIL 415 PM CDT...

At 311 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elgin to near Barton Creek to near Rocky
Creek. Movement was north at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Kyle,
Taylor, Buda, Elgin, Bastrop, Marble Falls, Dripping Springs,
Wimberley, Blanco, Round Mountain, Anderson Mill, Windemere,
Tanglewood Forest, Austin Bergstrom Int Airport and Leander.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3062 9722 3047 9716 3047 9713 2995 9719
      2998 9792 2988 9860 3051 9860 3066 9781
TIME...MOT...LOC 2011Z 190DEG 18KT 3027 9736 3030 9790 3019 9852

MO
Special weather statement, Jul 13, 3:16 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
316 PM CDT Tue Jul 13 2021

TXZ193-194-209-132100-
Bastrop TX-Fayette TX-Lee TX-
316 PM CDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP...LEE AND
NORTHEASTERN FAYETTE COUNTIES UNTIL 400 PM CDT...

At 315 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Round Top to Circle D-KC Estates. Movement
was north at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Giddings, Smithville, Lexington, Dime Box, Round Top, Fedor, Paige,
Tanglewood, Lake Somerville State Park & Trailway, Carmine, Northrup,
Warrenton, Ledbetter, Waldeck, Loebau, Buescher State Park, Hills,
Lincoln, Nechanitz and Manheim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2994 9664 3001 9718 3044 9720 3053 9700
      3050 9690 3046 9690 3046 9688 3043 9687
      3043 9685 3039 9679 3032 9674 3032 9670
      3025 9669 3024 9674 3020 9674 3016 9679
      3014 9677 3017 9669 3015 9667
TIME...MOT...LOC 2015Z 169DEG 17KT 3003 9676 3016 9722

MO
Special weather statement, Jul 13, 3:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
319 PM CDT Tue Jul 13 2021

TXZ203-217>219-228-132115-
Frio TX-Maverick TX-Uvalde TX-Dimmit TX-Zavala TX-
319 PM CDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK...DIMMIT...
SOUTH CENTRAL UVALDE...ZAVALA AND WEST CENTRAL FRIO COUNTIES UNTIL
415 PM CDT...

At 319 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Batesville to near Gilson Groves. Movement
was west at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Crystal City, Carrizo Springs, Big Wells, La Pryor, Batesville,
Asherton, Chula Vista-River Spur, Washer, Las Colonias, Winter Haven,
Cometa, Brundage, Carrizo Hill, Loma Vista, Gilson Groves, Catarina,
Las Vegas, Uvalde Estates and Farias Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2820 10021 2823 10022 2824 10025 2921 9993
      2895 9934 2820 9958
TIME...MOT...LOC 2019Z 109DEG 24KT 2901 9956 2828 9980

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:32 PM CDTSpecial Weather StatementEWXComal, Guadalupe43 min
Jul 13, 3:11 PM CDTSpecial Weather StatementEWXBastrop, Blanco, Hays, Travis64 min
Jul 13, 3:16 PM CDTSpecial Weather StatementEWXLee44 min
Jul 13, 4:05 PM CDTSpecial Weather StatementEWXWilliamson55 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.